Roots multiplicity without companion matrices

We show a method for constructing a polynomial interpolating roots' multiplicities of another polynomial, that does not use companion matrices. This leads to a modification to Guersenzvaig--Szechtman square-free decomposition algorithm that is more efficient both in theory and in practice.


page 1

page 2

page 3

page 4


A non-commutative algorithm for multiplying 5x5 matrices using 99 multiplications

We present a non-commutative algorithm for multiplying 5x5 matrices usin...

Hadamard Matrices, Quaternions, and the Pearson Chi-square Statistic

We present a symbolic decomposition of the Pearson chi-square statistic ...

Square-free Strong Triangular Decomposition of Zero-dimensional Polynomial Systems

Triangular decomposition with different properties has been used for var...

A p-adic Descartes solver: the Strassman solver

Solving polynomials is a fundamental computational problem in mathematic...

A Blind Permutation Similarity Algorithm

This paper introduces a polynomial blind algorithm that determines when ...

Binary matrices of optimal autocorrelations as alignment marks

We define a new class of binary matrices by maximizing the peak-sidelobe...


  • [1] Wieb Bosma, John Cannon, and Catherine Playoust. The Magma algebra system. I. The user language. J. Symbolic Comput., 24(3-4):235–265, 1997. Computational algebra and number theory (London, 1993).
  • [2] Natalio H. Guersenzvaig and Fernando Szechtman. Roots multiplicity and square-free factorization of polynomials using companion matrices. Linear Algebra Appl., 436(9):3160–3164, 2012.
  • [3] Ellis Horowitz. Algorithms for symbolic integration of rational functions. PhD thesis, University of Wisconsin, 1969.
  • [4] François Le Gall.

    Powers of tensors and fast matrix multiplication.

    In ISSAC 2014—Proceedings of the 39th International Symposium on Symbolic and Algebraic Computation, pages 296–303. ACM, New York, 2014.
  • [5] David Rea Musser. Algorithms for polynomial factorization. PhD thesis, University of Wisconsin, 1971.
  • [6] Robert G. Tobey. Algorithms for antidifferentiation of rational functions. PhD thesis, Harvard, 1967.
  • [7] David Y.Y. Yun. On square-free decomposition algorithms. In Proceedings of the Third ACM Symposium on Symbolic and Algebraic Computation, SYMSAC ’76, pages 26–35, New York, NY, USA, 1976. ACM.
  • [8] D. V. Zhdanovich. Exponent of complexity of matrix multiplication. Fundam. Prikl. Mat., 17(2):107–166, 2011/12.